Hi and welcome mlaura,
It sounds like you have a lot of really challenging things going on right now, and I’m so glad you found this site and posted. There are a lot of great people here, and I imagine quite a few of us can relate to some of what you are going through. You are not alone.
Finding out about an illness like ms does entail dealing with feelings of loss, and this often means going through a grieving process. From what you described you have also been dealing with a lot of other stressors in your life lately, and I’m sure this is not helping. While my dx is now in question, I do struggle with feelings of overwhelm and isolation. Also, as you said, the avonex could also be contributing to how you are feeling emotionally. I really hope you let your doc know about your current state of mind. As Rhonda mentioned, there are meds that can be really effective, and a therapist who treats people with chronic illness might also be worth checking into…you do not have to suffer through this feeling you are alone or without help. We are also here to offer you advice, support, and also just to listen.
Please hang in there, keep posting, and let us know how you are doing, okay?
Post Edited (Sunnycitrus) : 9/22/2007 6:27:59 PM (GMT-6)
You really need to tell your doctor about your feelings.. Avonex (and the other interferons) can cause depression in people, a chemical imbalance in the brain. It's quite possible that is causing your feelings of depression, so you need to ask him about that.
I'm sorry you've been diagnosed with MS, especially as young as you are. I hope you keep on the Avonex (or one of the other durgs) and I hope it will keep the MS at bay for you, as long as possible.
Welcome to HW. I hope you find great support and friendship here. Being diagnosed with MS is a pretty scary thing. I am fairly newly diagnosed and find myself still going through dealing with acceptance. Like Sunny said, you go through a real grieving process. It takes a long time to come to terms with this disease. Please take everyone's advice and tell your doctor. Depression is a really common thing with MS. You do not need to suffer needlessly.
I have experienced that very same "gosh you look great" thing while dealing with very real symptoms and fear. Please talk to us as much as you need. I truly hope you find the same support I have found here. Good luck to you and let us know how you are doing. Many of us have e-mails listed in our profiles ( just click on a name in blue ) so feel free to e-mail if we have made that available and you feel the need for more one-on-one communication. Please know that I really struggled with my diagnosis but I am in a better place now and I am really enjoying life again even while managing symptoms. You will too so don't give up and know that we are here for you.
Love and prayers,
I'm sorry u are going through all of this.
I imagine the stress of your sis and parents divorce didn't help. I don't have MS but I have lyme (who really knows which it is) symptoms very similiar and I have a brother with MS. Anyway anytime u need a friend u can talk to me. I DO understand about friends bailing out when the illness is chronic, it hurts but I think u are better off not clubbing unless your husband does, and I cetainly hope not. I also relate to being sick and trying to care for young ones wow but I made sure naptime was as necessary as lunch and then I would sleep. Please tell your dr. (if U haven't ) about your feelings of loss fear, sadness. I found journal writing to vent saved my life. I also found the Bible comforting. There was a Dr. Scott peck, now deceased who wrote a book the The Road Less Traveled, excellent. It isn't about any illness as such but it is about life and how to deal with difficulties and for me it was superlative. My best friend we used to ride together (horses) dumped me in a very subtle way but if u have a supportive family in this case husband I think they will get your meds right and u will be happy again. good luck I'm new to this forum else I'd give u my e-mail. Take care things WILL get better